A case of mirtazapine-induced spontaneous orgasms in a female patient
Shalev H, Ben-Zion I, Shiber A.
Psychiatric Ward, Soroka Medical Center,
Ben-Gurion University,
Beer-Sheva, Israel.
J Psychopharmacol. 2008 Jan 21


This is a case report of a 51-year-old woman admitted as a psychiatric outpatient with symptoms of moderate to severe depression and anxiety. She had received anti-depressants prior to her admission. The patient did not have a medical history of mania or hypomania, and did not complain of any sexual side-effects when taking prior medications. She was diagnosed in our clinic with mixed anxiety-depressive disorder. Due to lack of improvement she was commenced on mirtazapine and after three days complained of spontaneous orgasms and increased libido. The sexual symptoms resolved gradually after a few days and reappeared upon every dosage increase. On discontinuation of mirtazapine the side effects subsided. To the best of the author's knowledge this is the first report of spontaneous orgasms following treatment with mirtazapine.
Mirtazapine v SSRIs
Mirtazapine: overview
Mirtazapine and memory
Mirtazapine v imipramine
Mirtazapine: clinical profile
Mirtazapine and depression
Antidepressant mechanisms
Mirtazapine and the receptors
Mirtazapine: pharmacokinetics
Mirtazapine and sexual function
Mirtazapine: adverse side-effects
Mirtazapine (Remeron) /negative symptoms
Dopaminergic and noradrenergic antidepressants

and further reading

Future Opioids
BLTC Research
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family